MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1035
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-02314.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the testicular vein using ruby coils and a non-penumbra microcatheter (progreat).During the procedure, while advancing the ruby coil through the microcatheter, the ruby coils got stuck inside the microcatheter and subsequently unintentionally detached inside of the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed and the ruby coil was flushed out.The physician then reinserted the same microcatheter and attempted to advance a new ruby coil; however, the same issue occurred and, the ruby coil unintentionally detached inside of the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed and the ruby coil was flushed out.It was reported that the unintentional detachments may have occurred during retraction of the ruby coils after they became stuck.The procedure was then completed using additional ruby coils and a new microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9470258
Report Number3005168196-2019-02315
Device Sequence Number2146048
Product Code HCG
UDI-Device Identifier00814548013008
UDI-Public00814548013008
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C1035
Device Lot NumberF87834
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Date Report Sent to FDA01/01/2005